Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 16, 2015, 1:49 PM PDT. It took effect at Jul 17, 2015, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2015, 1:49 PM PDT (20:49 UTC)
- In effect from
- Jul 17, 2015, 12:00 PM PDT
- Expired
- Jul 17, 2015, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS86 KOTX 162049 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 149 PM PDT THU JUL 16 2015 ...STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY... .BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS THROUGH THIS EVENINGTHEN DECREASE OVERNIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU TONIGHT AND FRIDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ673-684-170500- /O.UPG.KOTX.FW.A.0009.150717T1900Z-150718T0400Z/ /O.NEW.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 149 PM PDT THU JUL 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ677-170300- /O.CON.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 149 PM PDT THU JUL 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * TIMING: WINDS WILL REMAIN BREEZY THROUGH THIS EVENING. * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 15 TO 25 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
002 WWUS86 KOTX 170256 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 756 PM PDT THU JUL 16 2015 ...STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY... .BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS THROUGH THIS EVENING THEN DECREASE OVERNIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU TONIGHT AND FRIDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ677-170400- /O.EXP.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 756 PM PDT THU JUL 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... NORTHWEST WINDS WILL CONTINUE TO BE GUSTY THIS EVENING BUT RELATIVE HUMIDITY HAS RISEN ABOVE CRITICAL LEVELS. $$ WAZ673-684-171100- /O.CON.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 756 PM PDT THU JUL 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
077 WWUS86 KOTX 170541 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1041 PM PDT THU JUL 16 2015 ...STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY... .GUSTY NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU TONIGHT AND FRIDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ673-684-171500- /O.CON.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 1041 PM PDT THU JUL 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
792 WWUS86 KOTX 171141 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 441 AM PDT FRI JUL 17 2015 ...BREEZY NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND EPHRATA AREA TODAY... .GUSTY NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE WATERVILLE PLATEAU AND EPHRATA AREA TODAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ673-684-172230- /O.CON.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 441 AM PDT FRI JUL 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... * AFFECTED AREA: WEST PORTION OF FIRE WEATHER ZONE 673 (EAST WASHINGTON NORTHERN COLUMBIA BASIN) AND FIRE WEATHER ZONE 684 (ONLY OKANOGAN VALLEY PORTION). * WINDS: NORTH 10 TO 20 MPH. GUSTS UP TO 25 MPH...EXCEPT LOCAL GUSTS UP TO 35 MPH OKANOGAN VALLEY. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
354 WWUS86 KOTX 172208 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 308 PM PDT FRI JUL 17 2015 ...BREEZY NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND EPHRATA AREA THIS AFTERNOON AND EVENING... .GUSTY NORTHERLY WINDS WILL CONTINUE IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE WATERVILLE PLATEAU AND EPHRATA AREA THIS EVENING. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES. WAZ673-684-180400- /O.CON.KOTX.FW.W.0011.000000T0000Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 308 PM PDT FRI JUL 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 13 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
258 WWUS86 KOTX 180353 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 853 PM PDT FRI JUL 17 2015 WAZ673-684-180500- /O.EXP.KOTX.FW.W.0011.000000T0000Z-150718T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 853 PM PDT FRI JUL 17 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY AND THE WESTERN COLUMBIA BASIN... GUSTY NORTH WINDS ARE DIMINISHING AND RELATIVE HUMIDITY IS BEGINNING TO RISE, RESULTING IN CONDITIONS DROPPING BELOW CRITICAL LEVELS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 16, 11:29 AM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 16, 11:29 AM PDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1129 AM PDT THU JUL 16 2015
.SYNOPSIS....
With the exception of a few showers in the far northeastern
mountains...windy and dry conditions will be place through Friday.
Temperatures will be seasonably warm. A small threat of thunderstorms
shifts to southeast Washington and the central Panhandle Saturday.
Sunday and Monday high pressure returns, with drier and warmer
weather. By Tuesday another threat of showers arrives, though
mainly near the Canadian border. Cooler and potentially wetter
weather is then expected from mid-week and beyond.
&&
.DISCUSSION...
The well advertised low pressure system is moving through
southeast B.C. this morning and dragging a cold front through the
region. Strong mid level winds have resulted in a high level
cirrus deck across the Inland Northwest...however the clouds are
expected to slowly dissipate though the afternoon. A few showers
were reported over the north Cascades overnight and some light
precipitation is also expected for the north Panhandle this
afternoon. Accumulations will remain pretty light. The bigger
story are the winds behind the front. Winds across the region will
increase into the 10-15 mph with gusts 25 mph plus...with the
winds shifting to northerly. This will last through sunset for
most of the area. The exception will be down the Okanogan valley
where winds nay stay elevated through the night.
This will likely be the coolest day of the week with warming
trend expected through Sunday. Some minor edits were made to the
forecast to represent reality, mainly to increase clouds cover,
but overall the forecast is on track. Tobin
&&
.AVIATION...
18Z TAFS: Breezy/gusty winds can be expected at all TAF sites as a
cold front moves through the region today. Winds will channel
through the Cascade Gaps and into KEAT with peak speeds between
21-04z. Winds are expected to switch around to northerly through
the afternoon and tonight behind the front. Winds are expected to
decrease overnight...before picking up again after sunrise
Friday. The main focus of the gusty winds will be down the
Okanogan valley...spilling out into the Columbia basin. otherwisesome
afternoon showers will be possible across the north Idaho
Panhandle through sunset. All TAF sites VFR. Tobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 79 56 82 59 87 62 / 10 0 10 10 10 0
Coeur d'Alene 78 52 81 55 86 59 / 10 0 10 10 10 10
Pullman 77 48 80 51 86 53 / 0 0 0 0 10 10
Lewiston 84 58 86 61 92 65 / 0 0 0 0 10 10
Colville 80 52 84 55 91 57 / 10 0 10 10 10 10
Sandpoint 77 46 79 50 84 52 / 10 10 20 20 20 10
Kellogg 74 49 77 52 83 55 / 10 0 10 10 20 20
Moses Lake 85 59 88 61 94 62 / 0 0 0 0 0 0
Wenatchee 84 61 90 67 95 69 / 0 0 0 10 0 0
Omak 83 56 88 59 94 61 / 10 0 0 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for East Washington
Central Cascade Valleys (Zone 677).
FIRE Weather Watch from Friday afternoon through Friday evening
for East Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan/Methow Valleys (Zone 684).
&&Hazardous weather outlook, Jul 16, 4:36 AM PDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 436 AM PDT THU JUL 16 2015 IDZ001>004-026-027-WAZ031-037-038-171545- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 436 AM PDT THU JUL 16 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time. WAZ032>036-041>044-171545- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 436 AM PDT THU JUL 16 2015 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW HUMIDITY WILL INCREASE THE RISK FOR RAPID WILDFIRE GROWTH WITH ANY NEW STARTS OR ONGOING FIRES FOR THE WENATCHEE VALLEY AND PORTIONS OF THE WESTERN COLUMBIA BASIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY NORTH WINDS FRIDAY WILL BRING THE POTENTIAL FOR RAPID WILDFIRE GROWTH WITH ANY NEW STARTS OR ONGOING FIRES.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:25 AM PDT | Fire Weather Watch | OTX | 10 hr |
Nearby
Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.